3rd infusion of Actemra next week (first at full dosage) hoping to hear from anyone with success when increasing dosage. Thank you!

3rd infusion of Actemra next week (first at full dosage) hoping to hear from anyone with success when increasing dosage. Thank you!

Pain, pain, pain, pain!!!! Did I mention I'm in pain????? Ugh!!!!!!! Flaring badly from the inconsistent weather, and just short of a week out from my Actemra infusion. This will be my third infusion and first at full strength. My hands, feet, fingers and toes are swollen. My joints feel like someone hit them with a five pound sledge hammer. My skin is on fire. Other than that things are just ducky. I don't know whether to cry or build a pillow and blanket fort and hibernate until next week. Or both. I'm not a crier so I will power through until then but I have never wanted an IV so badly in my life! (as messed up as that sounds) The first two weeks after the previous infusions have been virtually pain free which makes it that much harder when the flare spikes with a vengeance on the third week.

This is Wolfgang, my 10 year old Saint Bernard and full time companion and snuggle buddy. He's in pretty rough shape too. We spend some serious nap and snuggle time together.

11 Replies

oldestnewest
  • Hi there very sorry to hear your in a lot off pain when it's that bad you just want to crawl up into a ball and hibernate, hopefully after your infusion you will get some resbite , this disease can be wicked at times and takes no prisoners

  • Thanks for the kind words ❤️ I know I will have at least a couple of good weeks after the infusion 🙂

  • Are you having any breast pain?

    Wondering if it's the prednisone taper.

  • Sorry to read that you are in so much pain and discomfort. I hope yr next treatment helps. Big hugs. Love the photo, I would definitely be snuggling up to him. xxx

  • Thanks so much! It has definitely helped. The the flare that started in the days before the infusion was hands down the worst RA flare I've ever experienced. Worse than any PMR flare I've experienced as well. Actemra and Wolfgang snuggles are working well. Hugs - hope everyone is doing well

  • Having RA on top of the PMR has got to be difficult. Let us know how the increased dose works. 8ml infusion now?...or injectibles? Snuggle up🐶

  • I had been on infusions every four weeks and had a reaction so severe I had to quit the Actemra. I posted about this in a few places if you care to run it down. I developed vasculitis while on the Actemra which went away when I went off of it. Unfortunately my snuggle buddy passed away in May of this year 😢

  • Oh no! That is enough to make you flare☹️ So sorry...💕

  • Wolfgang is adorable!! I bet he can tell when things are not going well. Nice to have a snuggler😊 Not clear what the increased dose is... Plus, I have just had my third infusion...but now I am looking at my HRT replacement (low dose) and my thyroid mess and wondering how all is effected, if at all. I worried about that too when I started the

    Prednisone 3 years ago..mmm

  • I did fantastic on the Actemra for the first several months and it allowed me to lower the prednisone quicker than I would have been able to otherwise. I later started having issues that started out small and culminated in a very severe reaction. It's great stuff when it works right but please be super careful and vigilant.

  • Appreciate the heads up...I am waiting for the other shoe to drop! Keep us posted...

You may also like...